Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 326, NWS Norman, OK

June 21, 2000Harper County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2000, 1:57 AM CDT for Harper County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2000, 1:57 AM CDT (06:57 UTC)
Expired
Jun 21, 2000, 2:45 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harper County, OK

The radar

The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 11:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 210659
SVROKC
OKC059-210745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
157 AM CDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 245 AM CDT

* AT 158 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6   
MILES EAST OF LAVERNE...MOVING NORTHEAST AT 15 MPH. 

* LOCATILONS IN THE WARNING INCLUDE BUFFALO...LAVERNE...MAY...ROSSTON
  AND SELMAN

HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3697 9999 3661 9999 3662 9938 3698 9951

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:50 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 20, 9:50 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT TUE JUN 20 2000

WILL CONTINUE FLASH FLOOD WATCH FOR NORTH CENTRAL OKLAHOMA FOR
TONIGHT.  LINE OF STRONG THUNDERSTORMS JUST BEGINNING TO ENTER
NORTHERN PARTS OF CWA LATE THIS EVENING.  EVENING U/A SHOWS
8H MOIST AXIS EXTENDED FROM SOUTH TEXAS INTO UPPER MISSISSIPPI
VALLEY.  STORMS AT THIS POINT HAVE HAD A HARD TIME DEVELOPING TO
THE WEST AND 00Z ETA SHOWS 7H TEMPS REMAINING IN THE 11-13 DEGREE
RANGE ACROSS FAR WESTERN OKLAHOMA.  00Z ETA'S QPF ALSO PLACE HIGHEST
QPF OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.  AT THIS POINT
WILL MAINTAIN HIGHEST POPS ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA
OVERNIGHT.

.OUN...
OK...FLASH FLOOD WATCH UNTIL 430 AM WEDNESDAY FOR ZONES OKZ006>008-
011>013-018>020.

TX...NONE.

In the hours before

Special weather statement, Jun 20, 8:45 PM CDT, 5 hours 12 minutes before
OKZ004>048-050>052-TXZ083>090-210400-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT TUE JUN 20 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
THE NORTHERN THIRD OF OKLAHOMA.  THE SLIGHT RISK AREA IS
NORTH OF A LINE FROM STILLWATER TO HENNESSEY AND CHEYENNE.   LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. VERY HEAVY
RAINFALL AND FLOODING ALSO WILL BE POSSIBLE...ESPECIALLY ACROSS
NORTH CENTRAL OKLAHOMA.

DISCUSSION...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
TONIGHT ALONG A COLD FRONT EXTENDING FROM SOUTHEAST KANSAS INTO THE
TEXAS PANHANDLE.  AHEAD OF THE COLD FRONT...THE ATMOSPHERE WILL
REMAIN MODERATELY UNSTABLE WITH DEWPOINTS IN THE LOW TO MID 70S.
THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE OR COMPLEX
LATER TONIGHT AS LOW LEVEL WINDS INCREASE... AND MOVE SOUTHEAST INTO
NORTHERN OKLAHOMA.  A FEW LARGE HAIL AND DAMAGING WIND EVENTS WILL
REMAIN POSSIBLE INTO LATE TONIGHT... BUT THE THREAT WILL SHIFT MORE
TO HEAVY RAIN AS THE NIGHT PROGRESSES. BECAUSE OF RECENT HEAVY
RAINFALL AND SATURATED GROUND IN MANY AREAS... THE POTENTIAL FOR
FLOODING WILL BE HIGH IN AREAS THAT RECEIVE ADDITIONAL HEAVY RAIN.

ALL INTERESTS ARE ADVISED TO KEEP UP TO DATE WITH THE LATEST
AVAILABLE INFORMATION... AND TO LISTEN FOR POSSIBLE SEVERE WEATHER
AND FLASH FLOOD WATCHES OR WARNINGS.

6

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:44 AM CDTSevere Thunderstorm WarningOUNEllis, Harper46 min
Jun 21, 3:26 AM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward64 min
Jun 21, 4:27 AM CDTSevere Thunderstorm WarningOUNMajor, Woods48 min
Jun 21, 6:39 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.